MAUDE Adverse Event Report: LIMACORPORATE S.P.A SMR SHOULDER; TRAUMA HUMERAL BODIES WITH LOCKING SCREW LONG

LIMACORPORATE S.P.A SMR SHOULDER; TRAUMA HUMERAL BODIES WITH LOCKING SCREW LONG
Model Number 1350.15.020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent surgery for irrigation and debridement of shoulder tissue for infection on october 24th 2025, 14 days after a revision surgery in which following shoulder prosthetic components were implanted: smr humeral body trauma long (pn 1350.15.020, lot 1906991, sterilization (b)(6), adaptor taper eccentrical 2mm long (pn 1331.15.272, lot 2509346, sterilization (b)(4)) cta head dia 50mm nickel-free (pn 1323.15.500, lot 2003709, sterilization (b)(4)) - compassionate care fda approved, other manufacturer glenoid component (arthrex).During current surgery for infection only irrigation and debridement were performed, with no implant replacement since no indication of problems with the prosthesis were found.Patient is a female, date (b)(6) 1954.The event occurred in the united states.
 
Additional Manufacturer Narrative
Investigation: according to medical history provided by surgeon, the patient had history of left total shoulder arthroplasty operations due to multiple complications.Initially she underwent a tsa operation in april 2019 with tornier implant, followed by two revisions in 2024 due to pain, possible infection, presence of mass, and dislocation due to patient fall, in which reverse tsa with nickel-free arthrex glenoid and lima humeral components (smr revision stem pn 1308.15.134, 140° finned reverse humeral body pn 1352.15.051 and smr retentive liner +3mm pn 1361.50.815) were implanted, and revised (with 140° finned reverse humeral body pn 1352.15.051, extension for humeral reverse body pn 1352.15.001 and smr retentive liner +3mm pn 1361.50.820).Unfortunately, the patient sustained another fall while at the rehab center and as a consequence the reverse tsa dislocated.Given the patient's nickel allergy, compromised humeral anatomy (fracture and bone loss associated with prior implant removal), and continued shoulder instability with nickel free shoulder arthroplasty implants, cta nickel free humeral head has been requested to revise the shoulder implant and solve patient issue.Revision surgery has been performed on (b)(4), 2025 when the previous reverse configuration has been converted to an anatomic one with above mentioned arthrex glenoid component, smr humeral body trauma long, adaptor taper eccentrical 2mm long and the fda compassionate care approved cta head dia 50mm nickel-free.Irrigation and debridement were performed also, since surgeon suspected infection.Antibiotics were used to decrease risk of infection.Deep biopsy confirmed no acute inflammation, and no other signs of infection were noticed.Procedure was completed as intended and no issues with prosthesis stability were reported after.Two weeks after surgery patient was readmitted to the hospital for further irrigation and debridement with no implant replacement since a small dehiscent wound was noticed during follow-up visit.Draining wound was excised out and the remainder of the incision was opened.Dissection was taken down to the implant and deep cultures and biopsies were taken.The entire wound has been copiously irrigated and debrided, both on the bone and soft tissues, before closing it with monofilament suture in layers.Antibiotics therapy was given to patient for 6 weeks.During post operative follow-up three weeks later patient confirmed no pain and no signs of infections was found by medical personnel during exam, indicating proper recovery.Sensation to touch was intact and shoulder range of motion was found appropriate as expected.Review of manufacturing and sterilization records did not highlight any pre-existing anomaly that could have contributed to reported issue.Complaint database review revealed no further similar events for involved batches from the market.Hence, taking into account that: according to information provided by complaint source, no actual infection was confirmed through biopsies performed during surgery, involved components were not explanted and patient is properly recovering according to follow-up visit notes, no pre-existing anomaly was found in the manufacturing and sterilization records; no other complaint has been reported on involved batches and sterilization lots, the manufacturer has no evidence to consider the event as product related.Pms data based on the available pms data, the occurrence rate of infection for smr humeral bodies, belonging to the family product codes 1350.15.Xxx, is around 0.03%.According to the investigation carried out, no corrective action is needed for this event.The manufacturer will continue monitoring the market in order to detect any similar event.Note: this is a combined initial-final report.

Brand Name
SMR SHOULDER
Common Device Name
TRAUMA HUMERAL BODIES WITH LOCKING SCREW LONG
Manufacturer (Section D)
LIMACORPORATE S.P.A
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key23942960
Report Number3008021110-2025-00164
Device Sequence Number20802154
Product Code KWT
UDI-Device Identifier08033390272490
UDI-Public8033390272490
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1350.15.020
Device Lot Number1906991
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown